Alert archive / Pennsylvania / Freeze Watches in 2013
Freeze Watch 2, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this freeze watch at Oct 22, 2013, 3:30 PM EDT for Sussex County, Warren County, New Jersey; 5 counties in Pennsylvania. It took effect at Oct 24, 2013, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 22, 2013, 3:30 PM EDT (19:30 UTC)
- In effect from
- Oct 24, 2013, 2:00 AM EDT
- Expired
- Oct 23, 2013, 3:36 PM EDT
- In force
- Issued by
- NWS Philadelphia/Mount Holly
Counties Sussex County, NJ, Warren County, NJ, Berks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 127 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063 WWUS71 KPHI 221930 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 PM EDT TUE OCT 22 2013 ...SEVERAL NIGHTS OF POTENTIAL FROST OR FREEZING TEMPERATURES ARE ON THE HORIZON FOR PORTIONS OF EASTERN PENNSYLVANIA AND NEW JERSEY... .THURSDAY MORNING IS THE FIRST CHANCE FOR FREEZING TEMPERATURES ALONG AND NORTH OF ROUTE 80. THE CHANCE FOR FREEZING TEMPERATURES OR FROST INCREASES EARLY FRIDAY AND EARLY SATURDAY MORNING. ALSO... THE POTENTIAL AREA OF COVERAGE OF FROST OR FREEZING TEMPERATURES APPEARS LIKELY TO EXPAND SOUTHWARD INTO THE SUBURBS ALONG THE INTERSTATE 95 CORRIDOR BY SATURDAY MORNING...TO JUST OUTSIDE OF PHILADELPHIA. NJZ001-PAZ054-055-230900- /O.NEW.KPHI.FZ.A.0002.131024T0800Z-131024T1300Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 330 PM EDT TUE OCT 22 2013 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH EARLY THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH EARLY THURSDAY MORNING. * LOCATIONS...THE SOUTHERN POCONOS OF NORTHEAST PENNSYLVANIA AND FAR NORTHWEST NEW JERSEY. * TEMPERATURES...PROBABLY DROPPING INTO THE LOWER 30S. * IMPACTS...POTENTIALLY ENDING THE GROWING SEASON FOR ANY REMAINING CROPS AND FLOWERS IN THIS AREA. * CONFIDENCE: AVERAGE. THERE MAY BE ENOUGH CLOUD COVER AND WIND TO PREVENT A FREEZE OR FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GAINES/DRAG
4 follow-up statements
404 WWUS71 KPHI 230131 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 931 PM EDT TUE OCT 22 2013 ...SEVERAL NIGHTS OF POTENTIAL FROST OR FREEZING TEMPERATURES ARE ON THE HORIZON FOR PORTIONS OF EASTERN PENNSYLVANIA AND NEW JERSEY... .THURSDAY MORNING IS THE FIRST CHANCE FOR FREEZING TEMPERATURES ALONG AND NORTH OF ROUTE 80. THE CHANCE FOR FREEZING TEMPERATURES OR FROST INCREASES EARLY FRIDAY AND EARLY SATURDAY MORNING. ALSO, THE POTENTIAL AREA OF COVERAGE OF FROST OR FREEZING TEMPERATURES APPEARS LIKELY TO EXPAND SOUTHWARD INTO THE SUBURBS ALONG THE INTERSTATE 95 CORRIDOR BY SATURDAY MORNING, TO JUST OUTSIDE OF PHILADELPHIA. NJZ001-PAZ054-055-230900- /O.CON.KPHI.FZ.A.0002.131024T0800Z-131024T1300Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 931 PM EDT TUE OCT 22 2013 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * TEMPERATURES...DROPPING INTO THE LOWER 30S. * IMPACTS...POTENTIALLY ENDING THE GROWING SEASON FOR ANY REMAINING CROPS AND FLOWERS IN THE AREA. * CONFIDENCE...AVERAGE. THERE MAY BE ENOUGH CLOUD COVER AND WIND TO PREVENT A FREEZE OR FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
259 WWUS71 KPHI 230807 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 407 AM EDT WED OCT 23 2013 ...SEVERAL NIGHTS OF POTENTIAL FROST OR FREEZING TEMPERATURES ARE ON THE HORIZON FOR PORTIONS OF EASTERN PENNSYLVANIA AND NEW JERSEY... .HIGH PRESSURE WILL BEGIN TO SETTLE OVER THE REGION LATE TONIGHT AS A COASTAL LOW PRESSURE MOVES AWAY FROM THE REGION. CLEARING SKIES AND DECREASING WINDS SHOULD ALLOW FOR SEVERAL AREAS TO DROP INTO THE MID-30S BY THURSDAY MORNING. PORTIONS OF THE POCONOS COULD DIP BELOW FREEZING. TONIGHT IS THE FIRST NIGHT OF SEVERAL WHERE CONDITIONS COULD PRODUCE MORE FROST AND FREEZE ISSUES. PAZ054-055-232100- /O.UPG.KPHI.FZ.A.0002.131024T0800Z-131024T1300Z/ /O.NEW.KPHI.FZ.W.0002.131024T0600Z-131024T1300Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 407 AM EDT WED OCT 23 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...PLANTS AND CROPS WILL BE KILLED IF LEFT UNCOVERED THUS PUTTING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NJZ008>010-PAZ101-103-105-232100- /O.NEW.KPHI.FR.Y.0011.131024T0600Z-131024T1300Z/ MORRIS-HUNTERDON-SOMERSET-WESTERN CHESTER-WESTERN MONTGOMERY- UPPER BUCKS- INCLUDING THE CITIES OF...MORRISTOWN...FLEMINGTON...SOMERVILLE... HONEY BROOK...OXFORD...COLLEGEVILLE...POTTSTOWN...CHALFONT... PERKASIE 407 AM EDT WED OCT 23 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. * TEMPERATURES...IN THE MID TO UPPER 30S. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS AND CROPS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NJZ007-PAZ060>062-232100- /O.EXB.KPHI.FZ.A.0002.131024T0600Z-131024T1300Z/ WARREN-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...READING...ALLENTOWN... BETHLEHEM...EASTON 407 AM EDT WED OCT 23 2013 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. * TEMPERATURES...IN THE LOW TO MID 30S. * IMPACTS...PLANTS AND CROPS MAY BE KILLED IF LEFT UNCOVERED THUS PUTTING AN END TO THE GROWING SEASON. * CONFIDENCE...AVERAGE. THERE MAY BE ENOUGH CLOUD COVER AND WIND TO PREVENT A FREEZE OR FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NJZ001-232100- /O.EXT.KPHI.FZ.A.0002.131024T0600Z-131024T1300Z/ SUSSEX- INCLUDING THE CITY OF...NEWTON 407 AM EDT WED OCT 23 2013 ...FREEZE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * TEMPERATURES...IN THE MID 30S. * IMPACTS...PLANTS AND CROPS MAY BE KILLED IF LEFT UNCOVERED THUS PUTTING AN END TO THE GROWING SEASON. * CONFIDENCE...AVERAGE. THERE MAY BE ENOUGH CLOUD COVER AND WIND TO PREVENT A FREEZE OR FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
782 WWUS71 KPHI 231018 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 618 AM EDT WED OCT 23 2013 ...SEVERAL NIGHTS OF POTENTIAL FROST OR FREEZING TEMPERATURES ARE ON THE HORIZON FOR PORTIONS OF EASTERN PENNSYLVANIA AND NEW JERSEY... .HIGH PRESSURE WILL BEGIN TO SETTLE OVER THE REGION LATE TONIGHT AS A COASTAL LOW PRESSURE MOVES AWAY FROM THE REGION. CLEARING SKIES AND DECREASING WINDS SHOULD ALLOW FOR SEVERAL AREAS TO DROP INTO THE MID-30S BY THURSDAY MORNING. PORTIONS OF THE POCONOS COULD DIP BELOW FREEZING. TONIGHT IS THE FIRST NIGHT OF SEVERAL WHERE CONDITIONS COULD PRODUCE MORE FROST AND FREEZE ISSUES. NJZ001-232115- /O.UPG.KPHI.FZ.A.0002.131024T0600Z-131024T1300Z/ /O.EXA.KPHI.FZ.W.0002.131024T0600Z-131024T1300Z/ SUSSEX- INCLUDING THE CITY OF...NEWTON 618 AM EDT WED OCT 23 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...AT OR BELOW FREEZING. * IMPACTS...PLANTS AND CROPS WILL BE KILLED IF LEFT UNCOVERED THUS PUTTING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ PAZ054-055-232115- /O.CON.KPHI.FZ.W.0002.131024T0600Z-131024T1300Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 618 AM EDT WED OCT 23 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... * TEMPERATURES...AT OR BELOW FREEZING. * IMPACTS...PLANTS AND CROPS WILL BE KILLED IF LEFT UNCOVERED THUS PUTTING AN END TO THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NJZ008>010-PAZ101-103-105-232115- /O.CON.KPHI.FR.Y.0011.131024T0600Z-131024T1300Z/ MORRIS-HUNTERDON-SOMERSET-WESTERN CHESTER-WESTERN MONTGOMERY- UPPER BUCKS- INCLUDING THE CITIES OF...MORRISTOWN...FLEMINGTON...SOMERVILLE... HONEY BROOK...OXFORD...COLLEGEVILLE...POTTSTOWN...CHALFONT... PERKASIE 618 AM EDT WED OCT 23 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... * TEMPERATURES...IN THE MID 30S. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS AND CROPS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NJZ007-PAZ060>062-232115- /O.CON.KPHI.FZ.A.0002.131024T0600Z-131024T1300Z/ WARREN-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...READING...ALLENTOWN... BETHLEHEM...EASTON 618 AM EDT WED OCT 23 2013 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... * TEMPERATURES...AROUND FREEZING. * IMPACTS...PLANTS AND CROPS MAY BE KILLED IF LEFT UNCOVERED THUS PUTTING AN END TO THE GROWING SEASON. * CONFIDENCE...AVERAGE. THERE MAY BE ENOUGH CLOUD COVER AND WIND TO PREVENT A FREEZE OR FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
570 WWUS71 KPHI 231936 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 336 PM EDT WED OCT 23 2013 ...SEVERAL NIGHTS OF POTENTIAL FROST OR FREEZING TEMPERATURES ARE ON THE HORIZON FOR PORTIONS OF EASTERN PENNSYLVANIA AND NEW JERSEY... .CLEARING SKIES LATE TONIGHT SHOULD ALLOW TEMPERATURES TO DROP INTO THE LOWER 30S NEAR DAWN THURSDAY. PORTIONS OF THE POCONOS COULD DIP BELOW FREEZING. THERE APPEARS TO BE AN EVEN GREATER LIKELIHOOD OF FROST AND FREEZING TEMPERATURES FRIDAY AND SATURDAY MORNING. NJZ001-PAZ054-055-240830- /O.CON.KPHI.FZ.W.0002.131024T0600Z-131024T1300Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 336 PM EDT WED OCT 23 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...PLANTS AND CROPS WILL BE KILLED IF LEFT UNCOVERED THUS PUTTING AN END TO THE GROWING SEASON. * CONFIDENCE...AVERAGE. ITS POSSIBLE SOME AREAS WILL ESCAPE FREEZING TEMPERATURES IF THERE IS A WIND STIRRING DURING THE PREDAWN HOURS. * OUTLOOK...THE GROWING SEASON ENDS FRIDAY WHEN FROST OR FREEZE PRODUCTS ARE NO LONGER ISSUED THIS FALL FOR THIS AREA OF NORTHEAST PENNSYLVANIA AND FAR NORTHWEST NEW JERSEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NJZ007-PAZ060>062-240830- /O.UPG.KPHI.FZ.A.0002.131024T0600Z-131024T1300Z/ /O.NEW.KPHI.FZ.A.0003.131025T0700Z-131025T1300Z/ /O.EXB.KPHI.FR.Y.0011.131024T0800Z-131024T1300Z/ WARREN-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...READING...ALLENTOWN... BETHLEHEM...EASTON 336 PM EDT WED OCT 23 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...IN THE LOWER 30S SHOULD PRODUCE AREAS OF FROST. * TIMING...NEAR DAWN THURSDAY. * IMPACTS...PLANTS AND CROPS MAY BE KILLED IF LEFT UNCOVERED THUS PUTTING AN END TO THE GROWING SEASON. * CONFIDENCE...AVERAGE. THERE MAY BE ENOUGH WIND TO PREVENT FROST. * OUTLOOK...A FREEZE WATCH HAS BEEN POSTED FOR EARLY FRIDAY MORNING WHEN CONDITIONS SHOULD BE MORE FAVORABLE FOR FREEZING TEMPERATURES OR FROST. A REPEAT RISK FOR FROST OR FREEZING TEMPERATURES EXISTS HERE FOR EARLY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NJZ008>010-240830- /O.NEW.KPHI.FZ.A.0003.131025T0700Z-131025T1300Z/ /O.EXT.KPHI.FR.Y.0011.131024T0800Z-131024T1300Z/ MORRIS-HUNTERDON-SOMERSET- INCLUDING THE CITIES OF...MORRISTOWN...FLEMINGTON...SOMERVILLE 336 PM EDT WED OCT 23 2013 ...FROST ADVISORY NOW IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING. * TEMPERATURES...IN THE LOWER 30S SHOULD PRODUCE AREAS OF FROST. * TIMING...NEAR DAWN THURSDAY. * IMPACTS...PLANTS AND CROPS MAY BE KILLED IF LEFT UNCOVERED THUS PUTTING AN END TO THE GROWING SEASON. * CONFIDENCE...AVERAGE. THERE MAY BE ENOUGH WIND TO PREVENT FROST. * OUTLOOK...A FREEZE WATCH HAS BEEN POSTED FOR EARLY FRIDAY MORNING WHEN CONDITIONS SHOULD BE MORE FAVORABLE FOR FREEZING TEMPERATURES OR FROST. A REPEAT RISK FOR FROST OR FREEZING TEMPERATURES EXISTS HERE FOR EARLY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ PAZ101-103-105-240830- /O.EXT.KPHI.FR.Y.0011.131024T0800Z-131024T1300Z/ WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- INCLUDING THE CITIES OF...HONEY BROOK...OXFORD...COLLEGEVILLE... POTTSTOWN...CHALFONT...PERKASIE 336 PM EDT WED OCT 23 2013 ...FROST ADVISORY NOW IN EFFECT FROM 4 AM TO 9 AM EDT THURSDAY... * TEMPERATURES...IN THE LOWER 30S SHOULD PRODUCE AREAS OF FROST. * TIMING...NEAR DAWN THURSDAY. * IMPACTS...POTENTIAL DAMAGE TO SENSITIVE PLANTS AND CROPS IF LEFT UNCOVERED. * CONFIDENCE...AVERAGE. THERE MAY BE ENOUGH WIND TO PREVENT A FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freeze watch went out at Oct 22, 11:30 AM EDT, 4 hours earlier.
Area forecast discussion, Oct 22, 11:30 AM EDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1130 AM EDT TUE OCT 22 2013 .SYNOPSIS... A COLD FRONT WILL PUSH ACROSS THE REGION THIS AFTERNOON AND STALLS JUST OFFSHORE LATE TONIGHT. A LOW PRESSURE SYSTEM WILL TAKE SHAPE ACROSS THE MID-ATLANTIC AND MOVE NORTHEASTWARD ALONG THE STALLED FRONTAL BOUNDARY PASSING JUST OFFSHORE OF THE REGION ON WEDNESDAY. HIGH PRESSURE THEN MOVES BACK IN ON FRIDAY AND SATURDAY. ANOTHER COLD FRONT LOOKS TO PUSH THROUGH ON SUNDAY WITH HIGH PRESSURE BUILDING BACK IN FOR THE START OF THE WORK WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AREA OF LIGHT RAIN THAT WAS TO THE WEST OF OUR REGION EARLIER THIS MORNING HAS HUNG TOUGH AND MOVED INTO OUR WESTERN AND NORTHERN COUNTIES. UPDATED FORECAST REFLECTS LOCATION AND MOVEMENT OF CURRENT PRECIPITATION. PUSHED TEMPS LOWER GIVEN GREATER CLOUD COVER AND VERY MODEST PRECIPITATION OVER OUR WESTERN AREA. STILL ANTICIPATING WEAKENING/DISSIPATION AS IT MOVES FURTHER EAST, BUT IT HAS CERTAINLY BEEN OVER-PERFORMING SO FAR. PRECIPITATION IS IN ASSOCIATION WITH UPCOMING FRONTAL PASSAGE LATER TODAY. HAVE SLOWED DOWN TIMING BY AN HOUR OR TWO REGARDING FRONTAL PASSAGE, WITH THE FRONTAL PASSAGE OCCURRING IN THE EARLY AFTERNOON THROUGH THE DELAWARE VALLEY, AND THE BOUNDARY THEN GRADUALLY SHIFTING EAST AND OFF THE COAST DURING THE REMAINDER OF THE AFTERNOON. LIGHT SOUTHWEST WINDS WILL BEGIN THE DAY ACROSS THE AREA, WITH WINDS BECOMING MORE WESTERLY AND A BIT GUSTY FOLLOWING THE FRONTAL PASSAGE FROM LATE MORNING THROUGH THE AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... THE COLD FRONT WHICH MOVED THROUGH THE REGION DURING THE DAY IS EXPECTED TO LINGER ALONG THE MID ATLANTIC COAST THROUGH TONIGHT. THE GFS AND NAM CONTINUE TO SHOW A WAVE OF LOW PRESSURE DEVELOPING NEAR OR JUST EAST OF THE DELMARVA DURING THE EARLY MORNING HOURS OF WEDNESDAY. WE GRADUALLY STEP-UP POPS ACROSS MUCH OF THE AREA FROM MIDNIGHT ONWARDS THROUGH DAYBREAK WEDNESDAY, FROM CHANCE TO LIKELY POPS. HIGHEST POPS ARE FORECAST TO BE FROM ABOUT THE I-95 CORRIDOR SOUTH AND EAST THROUGH THE DELMARVA AND NJ. THIS AREA COULD SEE UP TO A FEW TENTHS OF AN INCH OF RAIN THROUGH EARLY WEDNESDAY MORNING. OVERNIGHT TEMPERATURES ARE EXPECTED TO RUN NEAR SEASONAL AVERAGES, WITH UPPER 30S TO LOW 40S THROUGH THE SOUTHERN POCONOS TO LEHIGH VALLEY AND MILDER MID 40S TO LOW 50S THROUGH THE DELAWARE VALLEY, SOUTHERN NJ, AND THE DELMARVA. WE BLENDED THE LATEST MET/MAV GUIDANCE WITH CONTINUITY FOR MINIMUM TEMPERATURES. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... START OFF THE LONGTERM WITH A FAIRLY COMPLEX SYSTEM THAT EMERGES OFF THE MID-ATLANTIC COAST AND RIDES ALONG THE STALLED FRONTAL BOUNDARY TO OUR IMMEDIATE EAST ON WEDNESDAY. THE OPERATIONAL GUIDANCE HAS COME INTO BETTER AGREEMENT THIS MORNING KEEPING THE CENTER OF THE LOW CLOSE ENOUGH TO THE REGION THAT A COLD RAIN WILL BEGIN TO OVERSPREAD OUR SOUTHERN ZONES BY WEDNESDAY MORNING AND THEN MOVE NORTHEASTWARD DURING THE DAY. THERE IS PLENTY OF JET ENERGY TO OUR EAST WHICH SHOULD KEEP THE HEAVIER RAIN OFFSHORE. THAT BEING SAID THE MODELS ARE SHOWING SOME DECENT MID-LEVEL Q-VECTOR CONVERGENCE AND FRONTOGENETIC FORCING ACROSS THE COASTAL AND ADJACENT INTERIOR ZONES ALLOWING FOR A COUPLE TENTHS OF AN INCH POSSIBLE TO FALL...OUR NORTHWESTERN ZONES MAY REMAIN MOSTLY DRY WITH TRACE AMOUNTS...THOUGH THE TRACK OF THE LOW STILL HAS TIME TO SHIFT EAST OR WEST. THE SURFACE LOW SHOULD RAPIDLY PULL AWAY LEAVING US WITH BREEZY AND COOLER CONDITIONS WITH EAST COAST TROUGHING REMAINING FAIRLY ENTRENCHED. MULTIPLE MID-LEVEL WAVES WILL CONTINUE TO ROUND THE BASE OF THE TROUGH THROUGH THE WEEKEND WITH LITTLE IN THE WAY OF IMPACTS ON THE REGION. THE STRONGEST WAVE, BASED ON THE 00Z GUIDANCE, LOOKS TO BE ROTATING THROUGH LATE SATURDAY EVENING INTO SUNDAY MORNING. THE WAVE HAS A WEAK SURFACE INFLECTION THAT QUICKLY MOVES BY TO OUR NORTH AS A CLIPPER-LIKE SYSTEM. WE MAINTAIN THE CONTINUITY FROM THE PREVIOUS FORECAST WITH LIGHT RAIN, AND POSSIBLY A WET SNOWFLAKE MIXED IN, ACROSS OUR NORTHERN ZONES SUNDAY MORNING. THE MID-LEVEL FLOW BECOMES FLATTER AND NEARLY ZONAL BEHIND THE DEPARTING MID-LEVEL TROUGH AND SURFACE HIGH PRESSURE RE-ESTABLISHES ITSELF ACROSS THE REGION. TEMPERATURES THROUGHOUT THE LONGTERM PERIOD SHOULD END UP BEING SEVERAL DEGREES BELOW NORMAL AS REINFORCING SHOTS OF COOLER CANADIAN AIR ARE USHERED INTO THE REGION BEHIND THE FRONTS AND WITH MID-LEVEL TROUGHING PREVAILING. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. OVERALL, VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. MOSTLY SOME MID TO HIGH CLOUDS ARE EXPECTED THROUGH TODAY. LIGHT SOUTHWEST WINDS AT 5 KNOTS OR LESS ARE EXPECTED THROUGH DAYBREAK. A COLD FRONT WILL BE MOVING ACROSS THE REGION TODAY. SOME LIGHT PRECIPITATION IS AFFECTING THE KRDG AND KABE TAF SITES, BUT IS NOT FORECAST TO AFFECT TAF SITES FURTHER EAST. A WIND SHIFT TO THE WEST WILL ACCOMPANY THE FRONTAL PASSAGE. THE FRONT SHOULD PASS THROUGH THE PHL METRO AREA IN THE EARLY AFTERNOON TIMEFRAME. IN ADDITION TO THE WINDS BECOMING MORE WESTERLY, SOME GUSTS UP TO AROUND 20 KNOTS ARE EXPECTED FROM LATE MORNING THROUGH THE AFTERNOON. TONIGHT...MAINLY VFR CONDITIONS CONTINUE. ANY GUSTINESS SHOULD DIMINISH BY AROUND 0Z, AND WE EXPECT THE WINDS TO CONTINUE TO VEER TO THE NORTHWEST AND BE UNDER 10 KNOTS THROUGH THE NIGHT. CEILINGS ARE EXPECTED TO LOWER DOWN TO AROUND 5,000 OR 6,000 FEET LEADING UP TO DAYBREAK WEDNESDAY FROM AROUND KPHL SOUTH AND EAST ALONG WITH SOME RAIN AS LOW PRESSURE DEVELOPS NEAR THE DELMARVA. SOME LOWERING TO MVFR CIGS/VSBYS MAY OCCUR IN AREAS OF STEADIER RAIN. OUTLOOK... WEDNESDAY-WEDNESDAY NIGHT...MVFR OR LOWER POSSIBLE IN RA SOUTH AND EAST OF PHL. GUSTY NORTHWEST WINDS POSSIBLE. THURSDAY...MOSTLY VFR. WNW GUSTS AROUND 25KT POSSIBLE. THURSDAY NIGHT-SATURDAY...VFR. && .MARINE... A COLD FRONT WILL APPROACH AND MOVE THROUGH OUR FORECAST AREA AND COASTAL WATERS TODAY. WE EXPECT SUB-ADVISORY CONDITIONS WITH WINDS INITIALLY FROM THE SOUTHWEST EARLY TODAY, BECOMING MORE WESTERLY AND THEN NORTHWESTERLY THIS EVENING FOLLOWING THE FRONTAL PASSAGE. SOME GUSTS UP TO AROUND 20 KNOTS MAY OCCUR, ESPECIALLY THIS AFTERNOON. SEAS ARE EXPECTED TO BE MAINLY 1 TO 2 FEET THROUGH DELAWARE BAY, WITH 2 TO 3 FOOT SEAS FOR THE COASTAL WATERS. DURING TONIGHT, SURFACE LOW PRESSURE IS EXPECTED TO ORGANIZE ALONG THE LINGERING FRONTAL BOUNDARY OFF THE MID ATLANTIC COAST. SUB-ADVISORY CONDITIONS ARE ANTICIPATED TO CONTINUE; ALTHOUGH, SOME RAIN AND POSSIBLE REDUCED VISIBILITIES ARE EXPECTED DURING THE EARLY MORNING HOURS. OUTLOOK... A COASTAL LOW PRESSURE SYSTEM WILL MOVE OFF TO THE EAST OF OUR WATERS ON WEDNESDAY AND IN ITS WAKE SMALL CRAFT GUSTS ARE POSSIBLE. THE EXACT TRACK OF THE LOW WILL DETERMINE THE CHANCES OF THE 25+ KNOT GUSTS BUT AS OF NOW ALL OF OUR WATERS COULD EXPERIENCE SCA CONDITIONS BEGINNING LATE WEDNESDAY NIGHT LASTING INTO THURSDAY WITH A TIGHT PRESSURE GRADIENT. THE PRESSURE GRADIENT RELAXES A BIT ON THURSDAY WITH SUB-ADVISORY CONDITIONS EXPECTED THROUGH AT LEAST FRIDAY. THE GRADIENT LOOKS TO TIGHTEN UP AGAIN BY LATE FRIDAY NIGHT WITH SCA POSSIBLE YET AGAIN THROUGH SUNDAY...AHEAD OF THE NEXT POSSIBLE COLD FRONTAL PASSAGE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...SZATKOWSKI/HEAVENER NEAR TERM...SZATKOWSKI/KLINE SHORT TERM...KLINE LONG TERM...HEAVENER AVIATION...SZATKOWSKI/HEAVENER/KLINE MARINE...SZATKOWSKI/HEAVENER/KLINE
Hazardous weather outlook, Oct 22, 4:35 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 435 AM EDT TUE OCT 22 2013 DEZ002>004-MDZ012-015-019-020-NJZ014-024>026-230845- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN- 435 AM EDT TUE OCT 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF FROST OR FREEZING TEMPERATURES SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ009-010-012-013-015>023-027-PAZ060-070-071-101>106- 230845- NEW CASTLE-CECIL-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN- CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-BERKS-DELAWARE- PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 435 AM EDT TUE OCT 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR FROST OR FREEZING TEMPERATURES IN THE NON URBAN AREAS OUTSIDE OF PHILADELPHIA ON THURSDAY AND FRIDAY MORNING. A MORE WIDESPREAD FROST OR FREEZE IS POSSIBLE SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-PAZ054-055-230845- SUSSEX-CARBON-MONROE- 435 AM EDT TUE OCT 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF FROST OR FREEZING TEMPERATURES THURSDAY AND FRIDAY MORNING. A MORE WIDESPREAD FROST OR FREEZE IS POSSIBLE SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ007-008-PAZ061-062-230845- WARREN-MORRIS-LEHIGH-NORTHAMPTON- 435 AM EDT TUE OCT 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF FROST OR FREEZING TEMPERATURES THURSDAY AND FRIDAY MORNING. A MORE WIDESPREAD FROST OR FREEZE IS POSSIBLE SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-230845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 435 AM EDT TUE OCT 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 3:26 PM EDT | Small Craft Advisory | PHI | 3 days |
Nearby
Freeze Watches in Pennsylvania, 2013Freeze Watches in New Jersey, 2013Every freeze watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.